# SDR 2007UALA01014

- Difficulty date: April 3, 2007
- Submitted: April 10, 2007
- Operation: Air carrier
- Aircraft: N480UA
- Make and model: Airbus A320-232
- Aircraft serial: 1555
- Aircraft time: 18,623 hours, 7,984 cycles
- Engine: Iae V2527A5
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Condition: Smoke
- Location: Galley
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RTFL DUE TO CREW REPORT OF SMOKE IN THE CABIN.  [SUP 05-04-07]  SOURCE OF SMOKE WAS TRACED BACK TO A DEFECTIVE COFFEEMAKER IN THE AFT GALLEY. IT WAS DETERMINED THAT A FAULTY HEATER POWER RELAY CONTINUED TO SUPPLY POWER TO THE TANK HEATER ELEMENTS EVEN THOUGH THE CONTROL CIRCUITRY COMMANDED THE HEATERS TO BE TURNED OFF. PRIOR TO THE TRIPPING OF A SAFETY THERMOSTAT, THE SMOKE POINT OF THE POTTING COMPOUND ENCASING THE WIRING WAS EXCEEDED CAUSING SMOKE TO BE RELEASED INTO THE CABIN.
